Alert archive / Iowa / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 35, NWS La Crosse, WI
NWS La Crosse, WI issued this severe thunderstorm warning at May 20, 2013, 8:29 PM CDT for Houston County, Minnesota; Allamakee County, Winneshiek County, Iowa. It was in force for 61 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 20, 2013, 8:29 PM CDT (01:29 UTC)
- Expired
- May 20, 2013, 9:30 PM CDT
- In force
- 61 min
- Issued by
- NWS La Crosse, WI
- Area
- Storm-based polygon
- Hail
- 1.25 in
- Wind
- 50.0 mph
Counties Allamakee County, IA, Winneshiek County, IA, Houston County, MN
The radar
The La Crosse radar (KARX), 66 km from the middle of the area, began a volume at 01:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 20, 8:30 PM CDT | HAIL 1 | 3 N Ossian, IA |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 1 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 20, 7:48 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Davenport, (KDVN), launched 00:00Z, 1.5 hours before the alert went out and 217 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 195 J/kg
- Mixed-layer CIN
- -189 J/kg
- Mixed-layer LCL
- 1801 m above ground
- 0-6 km bulk shear
- 53 kt
- 0-1 km storm-relative helicity
- 101 m²/s²
- 0-3 km storm-relative helicity
- 106 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.9
The text
As transmitted, in the capitals the NWS used until 2016.
537
WUUS53 KARX 210129
SVRARX
IAC005-191-MNC055-210230-
/O.NEW.KARX.SV.W.0035.130521T0129Z-130521T0230Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LA CROSSE WI
829 PM CDT MON MAY 20 2013
THE NATIONAL WEATHER SERVICE IN LA CROSSE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHWESTERN ALLAMAKEE COUNTY IN NORTHEAST IOWA...
EASTERN WINNESHIEK COUNTY IN NORTHEAST IOWA...
SOUTHERN HOUSTON COUNTY IN SOUTHEAST MINNESOTA...
* UNTIL 930 PM CDT
* AT 826 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR OSSIAN...AND
MOVING NORTHEAST AT 30 MPH.
HAZARD...HALF DOLLAR SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...DAMAGE TO VEHICLES AND CROPS IS EXPECTED.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
DECORAH AROUND 845 PM CDT.
SPRING GROVE AROUND 920 PM CDT.
OTHER LOCATIONS IN THE WARNING INCLUDE COUNTY ROAD W 46 AND
CENTENNIAL ROAD...NORDNESS...STATE ROAD 9 AND FRANKVILLE ROAD...
GLENWOOD CHURCH...SATTRE...LOCUST...HANOVER...HIGHLANDVILLE...
QUANDAHL AND DORCHESTER.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4309 9174 4314 9197 4350 9177 4350 9173
4359 9173 4357 9125
TIME...MOT...LOC 0129Z 209DEG 26KT 4318 9180
HAIL...1.25IN
WIND...<50MPH
$$
ZT5 follow-up statements
168
WWUS53 KARX 210135
SVSARX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
835 PM CDT MON MAY 20 2013
IAC005-191-MNC055-210230-
/O.CON.KARX.SV.W.0035.000000T0000Z-130521T0230Z/
ALLAMAKEE IA-WINNESHIEK IA-HOUSTON MN-
835 PM CDT MON MAY 20 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHERN
HOUSTON...EASTERN WINNESHIEK AND NORTHWESTERN ALLAMAKEE COUNTIES
UNTIL 930 PM CDT...
AT 830 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR OSSIAN...AND
MOVING NORTHEAST AT 35 MPH.
HAZARD...GOLF BALL SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
DAMAGE TO ROOFS...SIDING...WINDOWS...VEHICLES AND CROPS.
EXPECT WIND DAMAGE TO ROOFS...SIDING AND TREES.
THE SEVERE THUNDERSTORM WILL BE NEAR...
DECORAH AROUND 840 PM CDT
GLENWOOD CHURCH AROUND 835 PM CDT
NORONESS AROUND AROUND 835 PM CDT.
OTHER LOCATIONS IN THE WARNING INCLUDE FRANKVILLE ROAD...GLENWOOD
CHURCH...SATTRE...HANOVER...QUANDAHL...DORCHESTER...E ITZEN AND DUN
ROMIN PARK CAMPGROUND.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
THIS STORM IS PRODUCING LARGE HAIL. SEEK SHELTER NOW INSIDE A STURDY
STRUCTURE AND STAY AWAY FROM WINDOWS.
&&
LAT...LON 4312 9171 4317 9194 4350 9177 4350 9173
4359 9173 4357 9125
TIME...MOT...LOC 0134Z 216DEG 30KT 4322 9175
HAIL...1.75IN
WIND...60MPH
$$
ZT026
WWUS53 KARX 210148
SVSARX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
848 PM CDT MON MAY 20 2013
IAC005-191-MNC055-210230-
/O.CON.KARX.SV.W.0035.000000T0000Z-130521T0230Z/
ALLAMAKEE IA-WINNESHIEK IA-HOUSTON MN-
848 PM CDT MON MAY 20 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHERN
HOUSTON...NORTHEASTERN WINNESHIEK AND NORTHWESTERN ALLAMAKEE COUNTIES
UNTIL 930 PM CDT...
AT 844 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 6 MILES EAST OF
DECORAH...AND MOVING NORTHEAST AT 35 MPH.
HAZARD...GOLF BALL SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
DAMAGE TO ROOFS...SIDING...WINDOWS...VEHICLES AND CROPS.
EXPECT WIND DAMAGE TO ROOFS...SIDING AND TREES.
THE SEVERE THUNDERSTORM WILL AFFECT MAINLY RURAL AREAS OF
NORTHEASTERN WINNESHIEK...NORTHWESTERN ALLAMAKEE AND SOUTHERN HOUSTON
COUNTIES...INCLUDING THE FOLLOWING LOCATIONS
SATTRE...HANOVER...QUANDAHL...DORCHESTER...EITZEN...DUN ROMIN PARK
CAMPGROUND AND COUNTY 5 AND PEYTON ROAD.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4318 9166 4324 9178 4334 9180 4343 9176
4350 9173 4359 9173 4357 9125
TIME...MOT...LOC 0148Z 216DEG 30KT 4331 9166
HAIL...1.75IN
WIND...60MPH
$$
ZT300
WWUS53 KARX 210203
SVSARX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
903 PM CDT MON MAY 20 2013
IAC005-191-MNC055-210230-
/O.CON.KARX.SV.W.0035.000000T0000Z-130521T0230Z/
ALLAMAKEE IA-WINNESHIEK IA-HOUSTON MN-
903 PM CDT MON MAY 20 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHERN
HOUSTON...NORTHEASTERN WINNESHIEK AND NORTHWESTERN ALLAMAKEE COUNTIES
UNTIL 930 PM CDT...
AT 854 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 9 MILES NORTHWEST
OF WAUKON...AND MOVING NORTHEAST AT 35 MPH.
HAZARD...HALF DOLLAR SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES AND CROPS IS EXPECTED. EXPECT WIND
DAMAGE TO ROOFS...SIDING AND TREES.
THE SEVERE THUNDERSTORM WILL AFFECT MAINLY RURAL AREAS OF
NORTHEASTERN WINNESHIEK...NORTHWESTERN ALLAMAKEE AND SOUTHERN HOUSTON
COUNTIES...INCLUDING THE FOLLOWING LOCATIONS DORCHESTER...COUNTY
ROADS A 26 AND X 6 A...EITZEN...DUN ROMIN PARK CAMPGROUND AND COUNTY
5 AND PEYTON ROAD.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4328 9156 4331 9169 4337 9172 4345 9172
4350 9169 4359 9163 4357 9125
TIME...MOT...LOC 0203Z 216DEG 30KT 4342 9155
HAIL...1.25IN
WIND...60MPH
$$
ZT853
WWUS53 KARX 210215
SVSARX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
915 PM CDT MON MAY 20 2013
IAC191-210224-
/O.CAN.KARX.SV.W.0035.000000T0000Z-130521T0230Z/
WINNESHIEK IA-
915 PM CDT MON MAY 20 2013
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN WINNESHIEK COUNTY
IS CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.
LAT...LON 4336 9161 4359 9162 4359 9153 4357 9125
4332 9152
TIME...MOT...LOC 0214Z 216DEG 30KT 4349 9147
$$
IAC005-MNC055-210230-
/O.CON.KARX.SV.W.0035.000000T0000Z-130521T0230Z/
ALLAMAKEE IA-HOUSTON MN-
915 PM CDT MON MAY 20 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHERN
HOUSTON AND NORTHWESTERN ALLAMAKEE COUNTIES UNTIL 930 PM CDT...
AT 903 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 11 MILES SOUTHEAST
OF SPRING GROVE...AND MOVING NORTHEAST AT 35 MPH.
HAZARD...HALF DOLLAR SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...TRAINED WEATHER SPOTTERS. QUARTER SIZED HAIL WAS
REPORTED 3 NORTH OSSIAN AT 830 PM.
IMPACT...HAIL DAMAGE TO VEHICLES AND CROPS IS EXPECTED. EXPECT WIND
DAMAGE TO ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
WILMINGTON...EITZEN...WILLINGTON GROVE...DUN ROMIN PARK CAMPGROUND
AND COUNTY 5 AND PEYTON ROAD.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4336 9161 4359 9162 4359 9153 4357 9125
4332 9152
TIME...MOT...LOC 0214Z 216DEG 30KT 4349 9147
HAIL...1.25IN
WIND...60MPH
$$066
WWUS53 KARX 210224
SVSARX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
924 PM CDT MON MAY 20 2013
IAC005-MNC055-210234-
/O.CAN.KARX.SV.W.0035.000000T0000Z-130521T0230Z/
ALLAMAKEE IA-HOUSTON MN-
924 PM CDT MON MAY 20 2013
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN HOUSTON AND
NORTHWESTERN ALLAMAKEE COUNTIES IS CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED.
LAT...LON 4336 9161 4359 9162 4359 9153 4357 9125
4332 9152
TIME...MOT...LOC 0224Z 216DEG 30KT 4356 9141
$$
ZTWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS La Crosse, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at May 20, 6:08 PM CDT, 2 hours 21 minutes earlier.
Area forecast discussion, May 20, 6:08 PM CDT, 2 hours 21 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LA CROSSE WI 608 PM CDT MON MAY 20 2013 .SHORT TERM...(TONIGHT THROUGH TUESDAY) ISSUED AT 325 PM CDT MON MAY 20 2013 SURFACE MAP THIS AFTERNOON HAS A DEEP 995MB LOW OVER NORTHEAST SD WITH A COLD FRONT/OCCLUSION EXTENDING SOUTHEAST OUT OF THE LOW INTO CENTRAL MN/WI. DEW POINT ANALYSIS SHOWS DRIER AIR HAS PUSHED INTO THE AREA TODAY BEHIND THE COLD FRONT. VIS SATELLITE SHOWING GROWING CUMULUS FIELD GROWING ACROSS THE AREA...WITH LAPS INDICATING 0-1KM MLCAPE ONLY AROUND 500J/KG AT THIS TIME. MEANWHILE...WATER VAPOR IMAGERY/RAP H3 ANALYSIS SHOWING A JET MAX LIFTING NORTHEAST OUT OF KS TOWARD THE AREA. THIS FEATURE IS EXPECTED TO INTERACT WITH A DRYLINE MOVING NORTHEAST OUT OF NEB THIS EVENING FOR ANOTHER ROUND OF SHOWERS AND THUNDERSTORMS. RAP13 SHOWS 0-1KM CAPE INCREASING INTO THE 1300J/KG BY 03Z ALONG WITH AMPLE 0-3KM BULK SHEAR IN THE 35-40KT RANGE. APPEAR STAGE IS SET FOR ANOTHER SEVERE THREAT WITH DAMAGING WIND AND LARGE HAIL BEING THE MAIN THREAT. TORNADO THREAT APPEARS SLIGHTLY DIMINISHED AT THIS POINT DUE TO HIGHER LIFTED CONDENSATION LEVELS/LCLS. LOOKING FOR THE CONVECTION TO WANE AFTER MIDNIGHT AS THE BOUNDARY AND MOISTURE TRANSPORT MOVES NORTHEAST OUT OF THE AREA. FOR TUESDAY...EXPECTING SLIGHTLY DRIER AIR TO OVERSPREAD MUCH OF THE AREA IN DRY SLOT OF THE LOW AS IT MOVES THROUGH SOUTHERN MN. FAIRLY STEEP LAPSE RATES WILL BE IN PLACE...HOWEVER WITH NO DEFINITE BOUNDARY TO FOCUS CONVECTION...WENT WITH LOWER-END CONVECTION PROBABILITIES SOUTHWEST OF I-94 WITH HIGHER POPS NORTHEAST OF THIS. OTHERWISE...PLAN ON COOLER BUT NEAR NORMAL HIGH TEMPERATURES IN THE 70S. .LONG TERM...(TUESDAY NIGHT THROUGH MEMORIAL DAY) ISSUED AT 325 PM CDT MON MAY 20 2013 A BREAK IN THE ACTION IS EXPECTED TUESDAY NIGHT AS THE DRY SLOT OF THE LOW CONTINUES TO WORK NORTHEAST THROUGH THE AREA AND DEFORMATION SHRA/TS ACTIVITY REMAINS NORTHWEST. FOR WEDNESDAY...LOOK FOR THE LOW TO SLIP EAST TOWARD SOUTHERN LAKE MICHIGAN WITH THE DEFORMATION SHRA/ISOLATED THUNDER WORKING SOUTHEAST ACROSS THE AREA. WITH THE DYNAMIC COOLING OF THE UPPER LOW/CLOUDS/PRECIPITATION...PLAN ON HIGHS ONLY IN THE 60S. SHOWER CHANCES STAY IN THE FORECAST THROUGH WEDNESDAY NIGHT/THURSDAY MORNING AS THE LOW SLOWLY MOVES EAST INTO THE GREAT LAKES REGION. FOR THURSDAY NIGHT/FRIDAY...APPEARS MUCH DRIER AIR WILL ADVECT INTO THE AREA ON NORTH/NORTHEAST WINDS FROM HIGH PRESSURE OVER ONTARIO CANADA. HIGHS COOL TREND CONTINUES THURSDAY/FRIDAY WITH READINGS TOPPING OFF IN THE 60S. SHOWER AND THUNDERSTORMS EXPECTED TO RE-ENTER THE PICTURE FRIDAY NIGHT AND THEN LAST INTO SATURDAY AS A MID-LEVEL TROUGH OF LOW PRESSURE MOVES THROUGH THE NORTHERN PLAINS INTO IA. APPEARS HIGHEST PROBABILITY RAIN CHANCES REMAIN SOUTHWEST OF I-94 WITH DRIER SOUTHEAST OUTFLOW OUT OF HIGH PRESSURE DROPPING INTO THE GREAT LAKES REGION. RAIN CHANCES GET A LITTLE IFFY THROUGH THE REMAINDER OF THE WEEKEND WITH THAT WEAK MID-LEVEL WAVE SKIMMING SOUTH OF THE AREA AND HIGH PRESSURE REMAINING OVER ONTARIO/GREAT LAKES REGION. ONE THING LOOKS SURE THOUGH...AND THAT COOLER THAN NORMAL TEMPERATURES WITH HIGHS SATURDAY AND SUNDAY REMAINING IN THE 60S...WARMING SLIGHTLY INTO THE MID 60S/LOWER 70S FOR MEMORIAL DAY. && .AVIATION...(FOR THE 00Z TAFS THROUGH 00Z TUESDAY EVENING) ISSUED AT 607 PM CDT MON MAY 20 2013 ADDITIONAL CONVECTIVE ACTIVITY HAS BEEN SLOW TO DEVELOP TODAY. SOME ACTIVITY STARTING TO DEVELOP OVER WESTERN IOWA AHEAD OF THE NEXT SHORT WAVE TROUGH ROUNDING THE BASE OF THE UPPER LEVEL TROUGH. THE 22.21Z HRRR SHOWS THIS AREA OF CONVECTION WILL CONTINUE TO ENHANCE THROUGH THE EVENING MOVING NORTHEAST TOWARD THE REGION AND POSSIBLY IMPACTING THE TAF SITES AROUND 03Z FOR A 3 TO 4 HOUR PERIOD. HAVE ADJUSTED THE TIMING OF THE VCTS IN BOTH TAFS TO REFLECT THIS NEW TIMING. ONCE THIS WAVE MOVES PAST THE AREA...NOT A LOT OF ACTIVITY IS EXPECTED FOR THE REMAINDER OF THE PERIOD. THE FRONT OVER EASTERN NEBRASKA IS EXPECTED TO SWING THROUGH THE AREA EARLY TUESDAY AFTERNOON BRINGING THE WINDS AROUND TO A MORE SOUTHWEST TO WEST DIRECTION. THIS WILL REALLY LIMIT THE LOW LEVEL CONVERGENCE AND JUST EXPECTING A VFR CEILING TO BE IN PLACE AS THE UPPER LEVEL LOW DRIFTS CLOSER TO THE AREA. && .HYDROLOGY... ISSUED AT 325 PM CDT MON MAY 20 2013 WITH BETTER FOCUS FOR CONVECTION THIS EVENING BEING ALONG AND EAST OF THE MISSISSIPPI RIVER....HAVE DECIDED TO DROP THE FLOOD WATCH THAT WAS IN EFFECT FOR PORTIONS OF SOUTHEAST MN/A PART OF NORTHEAST IA. HOWEVER...WILL HAVE TO REMAIN ON HIGH ALERT FOR RIVER FLOODING...PARTICULARLY ALONG THE ROOT RIVER IN SOUTHEAST MN AND THE CEDAR IN NORTHEAST WHERE RIVER FLOOD WARNINGS ARE IN EFFECT. OTHER RIVERS AND TRIBUTARIES WILL ALSO HAVE TO WATCHED ACROSS SOUTHEAST MN/NORTHEAST IA FOR RISING WITHIN BANK LEVELS FROM RECENT HEAVY RAINFALL ACTIVITY. DRYING EXPECTED FINALLY ON THURSDAY AS HIGH PRESSURE NOSES IN FROM CANADA. && .ARX WATCHES/WARNINGS/ADVISORIES... WI...NONE. MN...NONE. IA...NONE. && SHORT TERM...DAS LONG TERM...DAS AVIATION...04 HYDROLOGY...DAS
Hazardous weather outlook, May 20, 3:26 PM CDT, 5 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LA CROSSE WI 326 PM CDT MON MAY 20 2013 IAZ008-009-018-MNZ087-094-095-211100- FILLMORE-FLOYD-HOWARD-MITCHELL-MOWER-OLMSTED- 326 PM CDT MON MAY 20 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF NORTHEAST IOWA AND SOUTHEAST MINNESOTA. .DAY ONE...TONIGHT FLOOD WARNINGS REMAIN IN EFFECT FOR RECENT HEAVY RAIN AND ON-GOING FLOODING. ADDITIONAL SCATTERED THUNDERSTORMS ARE POSSIBLE THROUGH MID EVENING. ALTHOUGH THE STORMS WILL BE MORE SCATTERED THAN WEATHER ON SUNDAY... A FEW STRONGER STORMS COULD DEVELOP WITH A RISK OF HAIL... DAMAGING WIND AND BRIEF RAINFALL. ALTHOUGH A TORNADO COULD NOT BE RULED OUT...THE OVERALL RISK LOOKS LOW. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THUNDERSTORMS ARE POSSIBLE FROM TUESDAY THROUGH WEDNESDAY. THE PRIMARY CONCERN WILL BE LOCALIZED FLOODING DUE TO THE RECENT HEAVY RAIN. ADDITIONAL CHANCES OF THUNDERSTORMS ARE IN THE FORECAST FOR FRIDAY NIGHT THROUGH SUNDAY. AT THIS TIME IT IS TOO EARLY TO DISCERN ANY SEVERE WEATHER POTENTIAL WITH THESE STORMS. .SPOTTER INFORMATION STATEMENT... SPOTTERS MAY BE NEEDED BETWEEN 5 PM AND 10 PM. .EMERGENCY MANAGEMENT COORDINATION... NO WEBINAR IS SCHEDULED. IAZ010-011-019-029-030-MNZ088-096-WIZ017-029-032>034-041>044-053>055- 061-211100- ADAMS-ALLAMAKEE-BUFFALO-CHICKASAW-CLARK-CLAYTON-CRAWFORD-FAYETTE- GRANT-HOUSTON-JACKSON-JUNEAU-LA CROSSE-MONROE-RICHLAND-TAYLOR- TREMPEALEAU-VERNON-WINNESHIEK-WINONA- 326 PM CDT MON MAY 20 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST IOWA... SOUTHEAST MINNESOTA...AND SOUTHWEST INTO CENTRAL WISCONSIN. .DAY ONE...TONIGHT ADDITIONAL SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP HEADING INTO THE EVENING. ALTHOUGH NOT EXPECTED TO BE AS WIDESPREAD AS SUNDAY...A FEW SEVERE STORMS ARE POSSIBLE THAT COULD PRODUCE HAIL... DAMAGING WIND AND BRIEF HEAVY RAINS. AN ISOLATED TORNADO IS ALSO POSSIBLE. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THUNDERSTORMS ARE POSSIBLE FROM TUESDAY THROUGH WEDNESDAY. SEVERE WEATHER IS NOT ANTICIPATED WITH THESE STORMS. ADDITIONAL CHANCES OF THUNDERSTORMS ARE IN THE FORECAST FOR FRIDAY NIGHT THROUGH SUNDAY. AT THIS TIME IT IS TOO EARLY TO DISCERN ANY SEVERE WEATHER POTENTIAL WITH THESE STORMS. .SPOTTER INFORMATION STATEMENT... SPOTTERS MAY BE NEEDED BETWEEN 5 PM AND 10 PM. .EMERGENCY MANAGEMENT COORDINATION... NO WEBINAR IS SCHEDULED. MNZ079-086-211100- DODGE-WABASHA- 326 PM CDT MON MAY 20 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS SOUTHEAST MINNESOTA. .DAY ONE...TONIGHT ADDITIONAL SHOWERS AND A FEW THUNDERSTORMS ARE STILL POSSIBLE THROUGH MID EVENING. A MAJORITY OF THE SEVERE WEATHER WILL LIKELY STAY SOUTH AND EAST OF THE AREA...BUT A BRIEF STRONG STORM IS STILL POSSIBLE THROUGH 8 PM. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THUNDERSTORMS ARE POSSIBLE FROM TUESDAY THROUGH WEDNESDAY. SEVERE WEATHER IS NOT ANTICIPATED WITH THESE STORMS. ADDITIONAL CHANCES OF THUNDERSTORMS ARE IN THE FORECAST FOR FRIDAY NIGHT THROUGH SUNDAY. AT THIS TIME IT IS TOO EARLY TO DISCERN ANY SEVERE WEATHER POTENTIAL WITH THESE STORMS. .SPOTTER INFORMATION STATEMENT... SPOTTERS WILL LIKELY NOT BE NEEDED...BUT IF ANY STRONG STORMS ARE OBSERVED...REPORTS WOULD BE APPRECIATED. .EMERGENCY MANAGEMENT COORDINATION... NO WEBINAR IS SCHEDULED. BOYNE/AJ/SHEA
In the hours before
Local storm report, May 20, 4:49 PM CDT, 3 hours 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
449 PM CDT MON MAY 20 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1009 PM TSTM WND DMG 5 E WAUKON 43.27N 91.38W
05/19/2013 ALLAMAKEE IA PUBLIC
ONE TREE DOWN...TEN INCH TRUNK SNAPPED OFF
&&
AKSpecial weather statement, May 20, 7:41 PM CDT, 48 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LA CROSSE WI 741 PM CDT MON MAY 20 2013 IAZ010-019-029-210115- CHICKASAW-FAYETTE-WINNESHIEK- 741 PM CDT MON MAY 20 2013 AT 738 PM...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER CENTRAL FAYETTE COUNTY...MOVING NORTHEAST AT 40 MPH. WIND GUSTS OF 40 TO 50 MPH...SMALL HAIL UP TO 1/2 INCH IN DIAMETER AND TORRENTIAL DOWNPOURS MAY ACCOMPANY THIS STRONG THUNDERSTORM. LOCATIONS THAT MAY BE AFFECTED INCLUDE... ST. LUCAS...ELDORADO...FESTINA...FORT ATKINSON...CALMAR...LAKE MEYER COUNTY PARK...NORDNESS AND COUNTY ROAD W 46 AND CENTENNIAL ROAD. ZT
The office that day
Everything else NWS La Crosse, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 20, 9:47 PM CDT | Areal Flood Warning | ARX | Fillmore, Mower, Olmsted | 12 hr |
| May 21, 3:50 PM CDT | River Flood Warning | ARX | Allamakee | 45 hr |
Nearby
Severe Thunderstorm Warnings in Iowa, 2013Severe Thunderstorm Warnings in Minnesota, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.